Doctor insights on:
Metoprolol For Opiate Withdrawals
Define "help": Opiate withdrawal's tough & can be dangerous if not supervised. You'll have to be more specific on the word "help? " It can attenuate symptoms but is no guarantee or panacea and must be used along with other measures. A novel agent that deserves attention is NAD+ I've seen remarkable results with NAD infusions compared to virtually anything else. Google it. Questions? Www. Healthtap. Com/dr-saghafi ...Read more
Stopping Toprol (metoprolol) XL: The most common symptom of stopping Toprol (metoprolol) is an elevated heart rate or tachycardia. You may also see an elevated blood pressure. In order to stop the Toprol (metoprolol) it is usually advised to wean off slowly to prevent the elevated heart rate. I would recommend discussing with you doctor before stopping any medicine. ...Read more
I see all the withdrawal about metoprolol im about to go crazy will I sstill have them when I switch toamlodipine?
Is feeling faint while lying part of Toprol (metoprolol) XL withdrawal? I was taking 12.5 mg daily for over a year for pvcs.
Feeling faint: No it is not an expected effect; as such it needs evaluation as to cause ;eg a rhythm issue vs a vestibular etc etc. ..; ASAP ...Read more
Md's plan is to abruptly stop toprol (metoprolol) XL (side effects) for lisinopril. The lido effect will help mimimize change of BP bump from the drug withdrawal?
Hypertension: The Lisinopril on board should minimize any rebound increase in pressure from topol withdrawal. ...Read more
Hsptlzd for 3 days for A-fib. Given metaprolol through IV most of time. Heart ok since but is it safe to stop taking it or is there risk of withdrawal?
A study done showing cocaine can reduce opiate withdrawal significantly. Can you tell me more about this?
I'm 8 days off suboxone. I have an endoscopy tomorrow and will be put under using opiates. Could 1exposure to opiates send me back into withdrawals?
Highly unlikely. Never say never – but highly unlikely.
Also: you can usually negotiate with your anesthesiologist whether to have opiates or not. ...Read more
Withdrawal: You could seek treatment for this - but it really depends on how many days out you are. ...Read more
Can you tell me is there an over-the-counter medicine that will help make opiate withdrawals a little easier to go through?
Withdrawal: A good question: anyone that doesn't have major allergies and is going through this should take some pain reliever that is not an opiate, motrin, naprosyn (naproxen) etc. Take as directed not just once a day. For stomach cramps you might try chamomile tea. There are number of products to control diarrhea -ask the pharmacist. A lot of warm baths ; rest. Some intensive distraction video etc. Good luck. ...Read more
Opiate withdrawal refers to the wide range of symptoms that occur after stopping or dramatically reducing opiate drugs after heavy and prolonged use (several weeks or more).
Treatment involves supportive care and medications. The most commonly used medication, clonidine, primarily reduces anxiety, agitation, muscle aches, sweating, runny nose, and cramping. ...Read more
Depends: The half-life (how long ot takes to clear half of a drug from the body) of the opioid causing withdrawal syndrome determines the onset and duration of symptoms. For example, heroin and Methadone withdrawal symptoms peak in 36-72 hours and 72-96 hours, respectively, and may last for 7-10 days and at least 14 days, respectively. ...Read more
Chest pain is a very broad symptom, and can be related to many different disorders, some serious, and others not so serious. If the reason for being on opiates is for chest pain after chest surgery or trauma like a rib fracture, than pain can be from withdrawl of opiates.
If that is not the case, you should get checked out by a specialist. ...Read more
No: Using Cocaine will just cause more problems and not relieve opiate withrawal. ...Read more
Opiate W/D: If withdrawal is naturally-occurring, the physician may choose to manage the patient with either opioid or non-opioid adjunctive medication. Methadone 10 mg im or 20 mg PO is usually adequate to relieve symptoms of withdrawal without producing intoxication. Adjunctive medications include clonidine, antiemetics, benzodiazepines, and antidiarrheals. These should be used alone for iatrogenic w/d. ...Read more
Think Gatorade: You'll need hydration and replacement of fluids due to either vomiting, sweating, or diarrhea. Muscle cramps can be treated with calcium and magnesium supplements. If you are being supervised by a doctor, they can give you medication to treat these symptoms. If the symptoms are severe and you get very ill, go to an emergency room or call your doctor. ...Read more
Generally: If you are healthy there is no worry regarding seriousness or urgency. Formal detox programs can use alternative medications to help with the detox, but its something like having the worst flu, muscle ache, heart racing, increased pain etc. If you have cardiac or pulmonary abnormalities you may need to seek formal medical care. ...Read more
Unfortunately none.: While OTC meds such as acetominophen and ibuprofen may help ameliorate some of your heightened pain sensitivity, fever, etc., true physiologic withdraw occurs from the absence of non-OTC drugs that stimulate specific receptor sites in the brain. However, withdraw of common dosages of even high potency narcotics, e.g., oxycodone, morphine, hydromorphone, hydrocodone, often subsides in a 1-2 weeks. ...Read more
See your doctor!: Opiate withdrawal should be overseen by your doctor, who will help you tailor medications to your specific situation. It is not possible to say what medication or dose should be used by any individual. The answer depends on what kind of opiate you have been taking, in what dose, and for what reason. Your underlying state of health is also important. See your doctor, and best wishes for success. ...Read more
Heroin is: An opiate based painkiller, it is legal in England, so you haven't withdrawn anything ...Read more
Detox: Please, listen to experience. It is never wise to self medicate or to self detox from any addictive substance. You are not choosing the right or best medications. Seizing, blood pressure issues, and the nausea of withdrawal can be very difficult. Benzos are just as addicting and as dangerous as opiates for a brain with the disease of addiction. ...Read more
My sleeping after opiates withdrawal was getting better but suddenly is getting worse, what's going on?
Could be PAWS: Post acute withdrawal syndrome from opiates, is a low grade withdrawal weeks to months after last use, it tends to come and go. If symptoms persist or worsen see your doctor. Try regular exercise avoid caffiene, hang in there. Try counselor or meetings as well. More support helps symptoms. ...Read more
Why do people experience intense yawning during opiate withdrawal? Just curious as I never understood why!
Brainstem rebound: Opiates affect to a large extent the brainstem region where autonomic functions reside (breathing, blood pressure, GI motility, etc). Opiate withdrawal can be thought of as the OVERCORRECTION or REBOUND of these functions causing a paradoxical OVERDRIVE if you will stimulated by the lack of the drug's presence. Yawning is one of the early phase symptoms (8-12 hrs). Usually goes away within 48 hrs ...Read more
Going threw withdrawal from. Opiate been to ER and partial detox I have strong urge to tdo stronger stuff what to do ER didn't help?
Treatment center: Phone a drug treatment center and check your self in for safe detox. ...Read more